Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 12, 2007, 8:33 AM CDT for Jefferson County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2007, 8:33 AM CDT (13:33 UTC)
- Expired
- Sep 12, 2007, 10:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 121336
FFWLCH
TXC245-121530-
/X.NEW.KLCH.FF.W.0001.070912T1333Z-070912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 AM CDT WED SEP 12 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...NEDERLAND...HAMSHIRE...GROVES...
CENTRAL GARDENS...BEAUMONT AND PORT ARTHUR
* UNTIL 1030 AM CDT
* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING OCCURRING FROM BANDS OF HEAVY RAIN MOVING ACROSS THE
AREA WITH 2 TO 4 INCHES INDICATED.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA BRINGING ADDITIONAL FLASH FLOODING.
LAT...LON 2959 9434 2972 9394 2983 9399 2996 9391
3000 9406 3013 9414 3005 9434
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 7:48 AM CDT, 45 minutes earlier.
Area forecast discussion, Sep 12, 7:48 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT WED SEP 12 2007
.UPDATE...
CONCUR WITH HGX AND WILL ISSUE FLASH FLOOD WATCH FOR LOWER
SOUTHEAST TEXAS AND FAR SOUTHWEST LOUISIANA THROUGH THURSDAY
MORNING. WAVES OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER
THE AREA AND LOCALLY HEAVY RAINFALL HAS ALREADY OCCURRED...WITH
RADAR ESTIMATED RAINFALL UP TO 6 INCHES OVER THE MARSHES OF
JEFFERSON COUNTY.
ALSO UPDATED POPS AND TEMPS FOR THE REST OF TODAY. UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT WED SEP 12 2007/
SHORT TERM...
SURFACE ANALYSIS THIS MORNING SHOWS COLD FRONT HAS BECOME
STATIONARY ALONG A LINE FROM CAMERON TO LAFAYETTE. TROPICAL LOW
VERY EVIDENT THIS MORNING ON RADAR IMAGERY IN THE WESTERN GULF...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ROTATING AROUND A POINT
APPROXIMATELY 100 NM SOUTH OF GALVESTON. SURFACE OBSERVATIONS SHOW
WINDS HAVE BEEN GUSTING AS HIGH AS 30 KNOTS AT SOME OF THE
OFFSHORE BUOYS AND RIGS. SATELLITE IMAGERY INDICATES DEEP
CONVECTION REMAINS LIMITED BUT CONTINUES TO SLOWLY INCREASE...AND
THERE IS SOME POTENTIAL FOR THIS SYSTEM TO DEVELOP INTO A TROPICAL
DEPRESSION PER NHC BEFORE LANDFALL ON THE TEXAS COAST TONIGHT OR
TOMORROW.
REGARDLESS OF DEVELOPMENT...DEEP TROPICAL MOISTURE CONSISTING OF
PWATS APPROACHING 2.5 INCHES CONTINUES TO BE PUMPED INTO THE AREA
ON STRONG SOUTHEASTERLY FLOW ALONG THE EASTERN SIDE OF THE AREA
OF LOW PRESSURE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE COASTAL WATERS THIS MORNING AND HAVE ALREADY MOVED
ONSHORE IN SOUTHWESTERN ZONES. COLD FRONT IN TURN WILL WEAKEN AND
PUSH SLOWLY NORTHWARD TODAY...AND WITH MOISTURE BEING ADVECTED UP
AND OVER THE BOUNDARY EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS AREAWIDE. LOWEST POPS WILL BE ACROSS NORTHERN ZONES
WHERE SLIGHTLY DRIER AIR WILL REMAIN IN PLACE THIS MORNING BEFORE
MOISTENING UP LATER TODAY. LOCALIZED HEAVY RAINFALL A CONCERN
TODAY BUT FLASH FLOOD GUIDANCE STILL HIGH MOST AREAS EXCEPT FOR
LOWER SOUTHEAST TEXAS SO WILL NOT ISSUE A WATCH AT THIS TIME.
MOS GUIDANCE HAS HIGH CHANCE TO CATEGORICAL POPS EACH PERIOD
THROUGH FRIDAY AND SEE NO REASON TO ARGUE WITH CONTINUED DEEP
TROPICAL MOISTURE AND A WEAKNESS ALOFT. CONVECTION MAY WANE A TAD
THIS EVENING BEFORE INCREASING OVERNIGHT INTO TOMORROW ONCE
AGAIN...WITH A REPEAT PERFORMANCE ON THURSDAY NIGHT INTO FRIDAY.
HPC GUIDANCE SHOW RAINFALL TOTALS THROUGH FRIDAY MAY APPROACH 3 TO
5 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS SOUTHWESTERN ZONES
WITH LESSER AMOUNTS ELSEWHERE. THUS A FLOOD WATCH MAY BE NECESSARY
AT SOME POINT FOR LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN
LOUISIANA.
LONG TERM...
CONDITIONS EXPECTED TO DRY OUT SOMEWHAT OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A WEAK COLD FRONT BACKDOORS INTO THE AREA PER
GFS. NO SIGNIFICANTLY COOLER AIR BEHIND THIS FRONT AS LOWS WILL
ONLY DROP A FEW DEGREES...AND HIGHS WILL ACTUALLY BE WARMER DUE TO
THE DRIER AIR FILTERING INTO THE REGION AND MID LEVEL RIDGE
BUILDING OVERHEAD. RAIN CHANCES TO RETURN BY MIDWEEK AS ONSHORE
FLOW ESTABLISHES ITSELF ONCE AGAIN.
AVIATION...
IFR CONDITIONS ONGOING AT KBPT/KLCH...WHERE +RA WAS ALSO
REPORTED... WHILE MVFR WAS REPORTED AT KAEX. VFR CONDITIONS LOOK
FEW AND FAR BETWEEN TODAY AS COPIOUS MOISTURE STREAMING OUT OF
THE DISTURBANCE OVER THE WRN GULF INTERACTS WITH THE COOL FRONT
STALLED OUT OVER THER REGION AND PRODUCES WIDESPREAD
RW/TRW...ESPECIALLY AFTER SUNRISE. ONGOING CONVECTION OVER THE
SWRN ZONES WILL CONTINUE TO IMPACT THE SWRN
TERMINALS...KBPT/KLCH...THROUGH SUNRISE.
25
MARINE...
BUOY 42035 REPORTING WINDS OF 18 KNOTS GUSTING TO 21 KNOTS WITH
WAVES OF 3.6 FEET THIS MORNING. MSAS AND LAPS ANALYSIS INDICATES
WINDS HAVE INCREASED INTO SCEC RANGE ACROSS SOUTHWESTERN COASTAL
WATERS DUE TO PRESSURE GRADIENT ASSOCIATED WITH TROPICAL LOW. HAVE
THUS RAISED SCEC FLAGS FOR TODAY IN THESE AREAS. SOME WIND GUSTS
AT OFFSHORE BUOYS AND RIGS HAVE BEEN OVER 25 KNOTS THIS MORNING.
GUSTY ONSHORE WINDS AND WIDESPREAD SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THROUGH FRIDAY BEFORE DRIER WEATHER AND OFFSHORE FLOW
DEVELOPS OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 73 85 74 / 80 60 70 50
KBPT 82 72 85 75 / 80 60 70 50
KAEX 85 71 85 72 / 50 60 70 50
KLFT 85 73 85 73 / 70 60 70 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
CALCASIEU...AND CAMERON.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...AND ORANGE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...AND COASTAL WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 12, 5:05 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT WED SEP 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 505 AM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE CONTINUES TO MOVE WESTWARD ACROSS THE WESTERN GULF OF MEXICO. THIS SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION OVER THE NEXT DAY OR TWO BEFORE IT MOVES INLAND ALONG THE TEXAS COAST. REGARDLESS OF DEVELOPMENT...THE AREA OF LOW PRESSURE CONTINUES TO PUMP DEEP TROPICAL MOISTURE INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. MEANWHILE...A WEAK COLD FRONT HAS BECOME STATIONARY ACROSS THE REGION. THIS MOISTURE WILL INTERACT WITH THE FRONT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY TODAY ACROSS LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN LOUISIANA. LOCALIZED FLOODING IS POSSIBLE ACROSS JEFFERSON AND HARDIN COUNTIES WHERE SOIL MOISTURE IS HIGHER THAN IN OTHER AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY. THIS WILL CONTINUE TO ALLOW FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE. THIS WILL CONTINUE TO POSE A RISK OF LOCALIZED FLOODING IN SOME AREAS...WITH THE HIGHEST RISK ALONG AND SOUTH OF A LINE FROM KOUNTZE TO LAKE CHARLES. RAINFALL TOTALS BY FRIDAY ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES ACROSS MOST OF THE REGION. HOWEVER...AREAS OF LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN LOUISIANA ARE LIKELY TO SEE RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A COLD FRONT WILL BRING DRIER AIR INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEKEND...BRIEFLY ENDING RAIN CHANCES. MOISTURE LEVELS WILL BEGIN INCREASING AGAIN BY MIDWEEK WITH SHOWERS AND THUNDERSTORMS EXPECTED TO RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT MAY BE NEEDED OVER THE NEXT FEW DAYS DUE TO POTENTIAL FLOODING. SHAMBURGER
In the hours before
Special weather statement, Sep 12, 4:55 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CDT WED SEP 12 2007 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-122100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 455 AM CDT WED SEP 12 2007 ...LOCALLY HEAVY RAINFALL LIKELY THE NEXT FEW DAYS... AN AREA OF LOW PRESSURE IN THE WESTERN GULF OF MEXICO CONTINUES TO PUMP DEEP TROPICAL MOISTURE INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. MEANWHILE...A WEAK COLD FRONT HAS BECOME STATIONARY ACROSS THE REGION. THIS MOISTURE WILL INTERACT WITH THE FRONT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. THIS DEEP TROPICAL MOISTURE IS EXPECTED TO REMAIN IN PLACE ACROSS THE AREA THROUGH THE END OF THE WORK WEEK...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE REGION THROUGH FRIDAY. GENERAL RAINFALL TOTALS FROM TODAY THROUGH FRIDAY ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES ACROSS MOST OF THE REGION. HOWEVER...AREAS OF LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN LOUISIANA ARE LIKELY TO SEE RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN SOME AREAS...WITH THE HIGHEST RISK ALONG AND SOUTH OF THE I-10 CORRIDOR FROM BEAUMONT TO LAKE CHARLES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING HEAVY RAINFALL SITUATION. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:55 AM CDT | Flash Flood Watch | LCH | Hardin, Tyler | 41 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.